MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER

VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER
Model Number 7266V
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been opened and a follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
As reported: used the 4f microintroducer kit and it broke during use; able to retrieve all pieces, and no further surgical interventions needed to be done.Case was completed as usual.Surgeon was able to remove affected sheath over the wire and with the help of a hemostat recover all pieces.The procedure was completed without further incident.
 
Additional Manufacturer Narrative
There was no product returned for this complaint.No returned product evaluation could be completed.A picture was sent by the account confirming separation of a portion of the sheath.A manufacturer record review was completed.There were no nonconformances related to this lot were identified therefore supporting the device met material, assembly, and performance specifications.A patient underwent a tavr procedure.A mik unit was used for access.The mik broke during use.The lumen appears to be stretched indicating operation against resistance.Per ifu, a warning and precaution are stated as of the following: - never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel perforation additional information was requested on vessel factors to determine if the sheath interacted with calcification or any other anatomical factor.A response was received.The vessel was not tortuous or calcified.It is unknown if the sheath interacted with any other ancillary devices that was used along with it leading to damages observed in the pictures.Device was retrieved using forceps.It is unknown if any other damages occurred on the sheath without product evaluation.Based on the information, the most likely root cause of the issue is undeterminable.

Brand Name
MICRO-INTRODUCER KIT
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
mary haufek
6464 sycamore court north
minneapolis, MN 55369
7636564300
MDR Report Key12333731
Report Number2134812-2021-00057
Device Sequence Number4712625
Product Code DYB
UDI-Device Identifier20841156107083
UDI-Public(01)20841156107083
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7266V
Device Lot Number73C2100675
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale